# SDR ASAA0380478

- Difficulty date: May 19, 2003
- Submitted: October 24, 2003
- Operation: Air carrier
- Aircraft: N981AS
- Make and model: Doug MD 83
- Aircraft serial: 53472
- Engine: Pwa JT8D217C
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Failed
- Location: Turbine Assy
- Stage of operation: TO
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: C

## Discrepancy

ON TAKEOFF ROLL FROM MZT, NR 2 ENGINE VIBRATION OCCURRED ABORTED TAKEOFF AND RETURNED TO THE GATE SUBSEQUENT ENGINE CHANGE INITIATED.  A LOUD BANG AND VIBRATION FROM RIGHT ENGINE OCCURRED ON TAKEOFF ROLL AT 80 KNOTS. ABORTED TAKEOFF.  REPLACED ENGINE.  SUBSEQUENT SHOP INVESTIGATION REVEALED TURBINE FAILURE.  PRELIMINARY INDICATIONS ARE THAT A SINGEL T-4 BLADE FAILED (SEPARATED), PRECIPITATING THE FAILURE OF ALL OTHER T-4 BLADES AND THE T-4 VANES.  DAMAGE ALSO PROPAGATED FORWARD TO THE T-3 BLADES AND VANES.  A FAIURE ANALYSIS IS BEING CONDUCTED TO DETERMINE THE EXACT MODE OF FAILURE OF THE SINGLE T-4 BLADE.  (M)
